Announcement

Collapse
No announcement yet.

Vaccine mix-ups with atracurium not uncommon & happen in N. America

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Vaccine mix-ups with atracurium not uncommon & happen in N. America

    http://www.forbes.com/sites/davidkro...-not-uncommon/
    Pharma & Healthcare 9/18/2014 @ 1:18PM
    David Kroll Contributor
    Syrian Infant Deaths: Vaccine Mix-up With Atracurium Not Uncommon
    ...

    A preliminary investigation by the National Coalition revealed that instead of the measles vaccine, the infants received atracurium, a neuromuscular blocking agent used for intubation during surgical procedures. Neuromuscular blockers are also used in the three-drug combination administered for lethal injections of particularly heinous murderers.

    ...

    Unfortunately, these sorts of medication errors are not uncommon and occur because due to any manner of lack of attention to detail, from drug names sounding alike to injection vial labels appearing similar in color, caps, or other markings.

    The Institute for Safe Medication Practices (ISMP) lists drug labeling, packaging, and nomenclature as one of ten key elements for medication safety.

    The ISMP published a report in 2005 highlighting neuromuscular blocking agents as a specific class of drugs where mixups are dangerous and potentially lethal. That year, the ISMP-US Pharmacopeia Medication Errors Reporting Program received over 50 reports of mixups with neuromuscular blockers.

    Entitled, Paralyzed by Mistakes, the report describes several scenarios that occurred in the U.S. which bear resemblance to the tragic situation in the Syrian measles vaccine campaign...
    “‘i love myself.’ the quietest. simplest. most powerful. revolution ever.” ---- nayyirah waheed

    Avatar: Franz Marc, Liegender Hund im Schnee 1911 (My posts are not intended as advice or professional assessments of any kind.)
Working...
X